Advanced Search
Article Contents
Article Contents

Evolutionary, symmetric $p$-Laplacian. Interior regularity of time derivatives and its consequences

Abstract Related Papers Cited by
  • We consider an evolutionary, non-degenerate, symmetric $p$-Laplacian. By symmetric we mean that the full gradient of $p$-Laplacian is replaced by its symmetric part, which causes a breakdown of the Uhlenbeck structure. We derive interior regularity of time derivatives of its local weak solution. To circumvent the space-time growth mismatch, we devise a new local regularity technique of iterations in Nikolskii-Bochner spaces. It is interesting by itself, as it may be modified to provide new regularity results for the full-gradient $p$-Laplacian case with lower-order dependencies. Finally, having our regularity result for time derivatives, we obtain respective regularity of the main part. The Appendix on Nikolskii-Bochner spaces, that includes theorems on their embeddings and interpolations, may be of independent interest.
    Mathematics Subject Classification: 35K55, 35K59, 35K92, 35Q35, 35B65.


    \begin{equation} \\ \end{equation}
  • [1]

    E. Acerbi, G. Mingione and G. Seregin, Regularity results for parabolic systems related to a class of non-Newtonian fluids, Ann. Inst. H. Poincaré Anal. Non Linéaire, 21 (2004), 25-60.doi: 10.1016/S0294-1449(03)00031-3.


    R. Adams and J. Fournier, Sobolev Spaces, Elsevier/Academic Press, Amsterdam, 2003.


    H. Amann, Compact embeddings of vector-valued Sobolev and Besov spaces, Glas. Mat. Ser. III, 35 (2000), 161-177.


    H. Amann, Anisotropic function spaces on singular manifolds, preprint http://arxiv.org/pdf/1204.0606.pdf. doi: 10.1002/mana.201100157.


    H. Amann, Operator-valued Fourier multipliers, vector-valued Besov spaces, and applications, Math. Nachr., 186 (1997), 5-56.doi: 10.1002/mana.3211860102.


    H. Bae and B. Jin, Regularity of non-Newtonian fluids, J. Math. Fluid Mech., 16 (2014), 225-241.doi: 10.1007/s00021-013-0149-y.


    H. Beirão da Veiga, Navier-Stokes equations with shear-thickening viscosity. Regularity up to the boundary, J. Math. Fluid Mech., 11 (2009), 233-257.doi: 10.1007/s00021-008-0257-2.


    H. Beirão da Veiga, Navier-Stokes equations with shear thinning viscosity. Regularity up to the boundary, J. Math. Fluid Mech., 11 (2009), 258-273.doi: 10.1007/s00021-008-0258-1.


    H. Beirão da Veiga and F. Crispo, On the global $W^{2,q}$ regularity for nonlinear $N$-systems of the $p$-Laplacian type in $n$ space variables, Nonlinear Anal., 75 (2012), 4346-4354.doi: 10.1016/j.na.2012.03.021.


    H. Beirão da Veiga and F. Crispo, On the global regularity for nonlinear systems of the $p$-Laplacian type, Discrete Contin. Dyn. Syst. Ser. S, 6 (2013), 1173-1191.doi: 10.3934/dcdss.2013.6.1173.


    H. Beirão da Veiga, P. Kaplický and M. Růžička, Boundary regularity of shear thickening flows, J. Math. Fluid Mech., 13 (2011), 387-404.doi: 10.1007/s00021-010-0025-y.


    A. Benedek and R. Panzone, The spaces $L^p$ with mixed norm, Duke Math J., 8 (1961), 301-324.


    C. Bennett and R. Sharpley, Interpolation of Operators, Academic Press, Inc., Boston, 1988.


    J. Bergh and J. Löfström, Interpolation Spaces: An Introduction, Springer-Verlag, Berlin, Heiderberg, New York, 1976.


    O. Besov, On some families of functional spaces. Imbedding and extension theorems (Russian), Dokl. Akad. Nauk SSSR, 126 (1959), 1163-1165.


    O. Besov, V. Il'in and S. Nikol'skii, Integral Representations of Functions, and Embedding Theorems (Russian), Nauka, Moscow, 1975.


    E. DiBenedetto and A. Friedman, Hölder estimates for nonlinear degenerate parabolic systems, J. Reine Angew. Math., 357 (1985), 1-22.doi: 10.1515/crll.1985.357.1.


    B. Bojarski, Generalized solutions of a system of differential equations of first order and of elliptic type with discontinuous coefficients (Russian), Mat. Sb. (N. S.), 43 (1957), 451-503.


    V. Bögelein, F. Duzaar and G. Mingione, The regularity of general parabolic systems with degenerate diffusion, Mem. Amer. Math. Soc., 221 (2013), no. 1041.doi: 10.1090/S0065-9266-2012-00664-2.


    M. Bulíček, F. Ettwein, P. Kaplický and D. Pražák, On uniqueness and time regularity of flows of power-law like non-Newtonian fluids Math. Methods Appl. Sci., 33 (2010), 1995-2010.doi: 10.1002/mma.1314.


    J. Burczak, Regularity of solutions to nonlinear non-diagonal evolutionary systems, PhD Thesis, Warsaw 2015, (available at http://mmns.mimuw.edu.pl/phd/Burczak_phd.pdf, accessed 24.06.2016).


    J. Burczak, Almost everywhere Hölder continuity of gradients to non-diagonal parabolic systems, manuscripta math., 144 (2014), 51-90.doi: 10.1007/s00229-013-0640-z.


    J. Burczak and P. Kaplický, Interior regularity of space derivatives to an evolutionary, symmetric $\varphi$-Laplacian, preprint: arXiv:1507.05843 [math.AP]


    F. Crispo and C. Grisanti, On the existence, uniqueness and $C^{1, \gamma} (\O) \cap W^{2,2} (\O)$ regularity for a class of shear-thinning fluids, J. Math. Fluid Mech., 10 (2008), 455-487.doi: 10.1007/s00021-008-0282-1.


    E. DiBenedetto, Degenerate Parabolic Systems, Springer-Verlag, New York, 1993.doi: 10.1007/978-1-4612-0895-2.


    F. Duzaar and G. Mingione, Second order parabolic systems, optimal regularity and singular sets of solutions, Ann. Inst. H. Poincaré Anal. Non Linéaire, 22 (2005), 705-751.doi: 10.1016/j.anihpc.2004.10.011.


    F. Duzaar, G. Mingione and K. Steffen, Parabolic Systems with Polynomial Growth and Regularity, Memoirs A.M.S. 214, 2011.doi: 10.1090/S0065-9266-2011-00614-3.


    L. Diening, M. Růžička and J. Wolf, Existence of weak solutions for unsteady motion of generalized Newtonian fluids, Ann. Scuola Norm. Sup. Pisa., 9 (2010), 1-46.


    J. Frehse and S. Schwarzacher, On regularity of the time derivative for degenerate parabolic systems, SIAM J. Math. Anal., 47 (2015), 3917-3943.doi: 10.1137/141000725.


    M. Fuchs and G. Seregin, Global nonlinear evolution problem for generalized Newtonian fluids: local initial regularity of the strong solution, Comput. Math. Appl., 53 (2007), 509-520.doi: 10.1016/j.camwa.2006.02.039.


    K. Golovkin, On equivalent normalizations of fractional spaces (Russian), Trudy Mat. Inst. Steklova, 66 (1962), 364-383.


    P. Grisvard, Commutativité de deux foncteurs d'interpolation et applications, J. Math. Pures Appl., 45 (1966), 143-206.


    B. Jin, On the Caccioppoli inequality of the unsteady Stokes system, Int. J. Numer. Anal. Model. Ser. B, 4 (2013), 215-223.


    O. John, A. Kufner and S. Fučík, Function Spaces, Academia, Prague, 1977.


    H. Johnen, Inequalities connected with the moduli of smoothness, Mat. Vest., 24 (1972), 289-303.


    P. Kaplický, Regularity of flows of a non-Newtonian fluid subject to Dirichlet boundary conditions, Z. Anal. Anwendungen, 24 (2005), 467-486.doi: 10.4171/ZAA/1251.


    P. Kaplický, Regularity of flow of anisotropic fluid, J. Math. Fluid Mech., 10 (2008), 71-88.doi: 10.1007/s00021-006-0217-7.


    P. Kaplický, J. Málek and J Stará, Global-in-time Hoder continuity of the velocity gradients for fluids with shear-dependent viscosities, NoDEA, 9 (2002), 175-195.doi: 10.1007/s00030-002-8123-z.


    J. Málek, J. Nečas and M. Růžička, On weak solutions to a class of non-Newtonian incompressible fluids in bounded three-dimensional domains: the case $p \ge 2$, Adv. Differential Equations, 6 (2001), 257-302.


    A. Marchaud, Sur les dérivées et sur les différences des fonctions de variables réelles, J. Math Pures Appl., 9 (1927), 337-425.


    T. Muramatu, On Besov spaces and Sobolev spaces of generalized functions definded on a general region, Publ. Res. Inst. Math. Sci., 9 (1974), 325-396.


    J. Nečas and V. Sverák, On regularity of solutions of nonlinear parabolic systems, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 18 (1991), 1-11.


    S. Nikol'skii, Some inequalities for entire functions of finite degree of several variables and their application (Russian), Doklady Akad. Nauk SSSR (N.S.), 76 (1951), 785-788.


    P. Rabier, Vector-valued Morrey's embedding theorem and Hölder continuity in parabolic problems, Electron. J. Diff. Equ., 10 (2011), 1-10.


    M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, volume 1748 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 2000.doi: 10.1007/BFb0104029.


    B. Scharf, H. Schmeisser and W. Sickel, Traces of vector-valued Sobolev spaces, Math. Nachr., 285 (2012), 1082-1106.doi: 10.1002/mana.201100011.


    J. Simon, Sobolev, Besov and Nikol'skii fractional spaces: imbeddings and comparisons for vector valued spaces on an interval, Ann. Mat. Pura Appl., 157 (1990), 117-148.doi: 10.1007/BF01765315.


    L. Simon, Theorems on Regularity and Singularity of Energy Minimizing Maps, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1996.doi: 10.1007/978-3-0348-9193-6.


    P. Tolksdorf, Everywhere-regularity for some quasilinear systems with a lack of ellipticity, Ann. Mat. Pura Appl., 134 (1983), 241-266.doi: 10.1007/BF01773507.


    H. Triebel, Theory of Function Spaces I, Birkhäuser Verlag, Basel, 1983.doi: 10.1007/978-3-0346-0416-1.


    H. Triebel, Theory of Function Spaces III, Birkhäuser Verlag, Basel, 2006.


    K. Uhlenbeck, Regularity for a class of non-linear elliptic systems, Acta Math., 138 (1977), 219-240.


    E. Zeidler, Nonlinear Functional Analysis and its Applications II/A, Springer Verlag, New York, 1990.doi: 10.1007/978-1-4612-0985-0.


    A. Zygmund, Smooth functions, Duke Math. J., 12 (1945), 47-76.

  • 加载中

Article Metrics

HTML views() PDF downloads(184) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint